Tsh worse! GP tomorrow he thinks I'm not taking thyroxine

Hi been on thyroxine 25mcg had problems on increasing to 50mcg nervous, stressed unable to sleep, eventually persevered and have been on 50mcg for 5 weeks Tsh has risen from 5.8 I think cant remember in fact can't remember inch since dose increase today Tsh 8.9 and t4 16.4 GP said symptoms and results don't add up I should be gaining weight and feeling tired yet I'm losing weight and feeling oddly horribly alert! He said this doesn't add up!! I said I am taking it for sure even though I feel crap! He said you prob need more but I am scared of feeling worse than I do already! I noticeably am forgetful, and it's all getting me down a bit! I honestly felt better before I started and wonder should I just stop and see GP says no so I'm seeing him tomorrow any advice pls

10 Replies

oldestnewest
  • I felt worse to start too, I think the low dose of 25mcg served to knock out my own (but small) production, didn't feel better 'til 100mcg really - but this may be different for you. If its Hashimotos or similar autoimmune thyroid trouble you can experience both sets of symptoms (hyper and hypo)

    Please can you post your test results with ranges, so we have a better idea

    TSH 8.9 (range)

    Free T4 16.4 (range)

    Free T3

    Also ask for B12, folate, ferritin and Vitamin D to be tested (we are often low in these and optimal levels help Levo work).

    Also the adrenals can kick in to compensate for low thyroid hormone - 'wired & tired' - that's another story!

    J :D

  • My Tpo antibodies are 680 Normal range 0-40

  • It sounds like your thyroid is gradually being attacked by the antibodies and that will result in your thyroid getting worse.

    Low iron can make it very difficult to tolerate thyroxine. Do ask for the blood tests that sparerib recommended. Serum iron is best will within the range and ferritin around the 70-90 range according to some thyroid experts. Anecdotal evidence also seems to back this up.

    Not everyone gains weight. Some people lose it. Some people also feel very wired but tired. This can be because your adrenal function isn't great. It might be worth getting that checked too.it often improves once you are on a good level of thyroid medication but that depends on how bad it is. It could also just be because your iron is lower than optimal.

    Look after yourself and take things slow. You'll get there in the end.

    Carolyn x

  • Thank you, really helpful. Feeling truly blessed to have found this forum😀

  • You have hashimotos which means that sometimes your antibodies

    flood out causing you to have hyper symptoms and then the opposite happens.

    Your doctor started you on too low a dose. 50mcg is usual. You might also be having a reaction to the fillers/binders in levo and your body just doesn't like it.

    If you've been on the same make since you began. ask the chemist if he has or can get another make. Try taking an anti-histamine 1 hour before you take levo and if you don't feel bad you need to change the levo.

    Read the following - date September 6, 2001 and April 22, 2007

    web.archive.org/web/2010103...

  • Thank you For advice, feeling less anxious about it all and a bit more prepared for nice but scatty GP

  • In earlier posts you mentioned your Ferritin had gone up to 40 - are you still supplementing ? It needs to be around 80/90 as others have mentioned. When low the T4 you are taking does not easily convert into the Active thyroid hormone T3. As you have Hashimotos you could well have a problems with converting. What supplements do you take - and where are your B12 and VitD results ? They all need to OPTIMAL for you to feel well.

    b12deficiency.info/signs-an...

  • Hi Sounds like you may need T3 also. Be sure to have a freeT3 test,maybe then less T4.

    Jackie

  • Hi Richard,

    Losing weight and feeling 'oddly alert' is what happens to me too when I am undermedicated.

    This happens because your adrenaline has risen to compensate for lack of thyroid. Maybe you should inform your GP.

    You are at the present more hypo than when you first started taking meds so you need a dose increase.

    Without a dose increase you will eventually start to put weight on and slow down as your adrenaline gives up.

    Skinny hypothyroids are not that uncommon. As I said, losing weight and feeling alert are compensatory signs. Adrenaline is our safety net.

  • Because you seem to have a high adrenal response it may be the reason why dose increases have to be slow or they will trigger nervousness and anxiousness.

    Eventually thyroxine and adrenaline will balance each other out. But you may have to go slowly to prevent those side effects from occurring.

    Hope that's helpful

You may also like...